PDA

View Full Version : Newly diagnosed---HELP!



Laticia
06-04-2008, 08:59 AM
I am 35, sad to be unable to go out and dance,drink like I used to. Missing out on my "old life" I go bike riding around the block & have to rest for 2 days after! Trying not to b depressed,but I feel so alone. I can't clean house, ADL'S are even hard at times. I am on pain mgmt- AVINZA-STEROID SHOTS-MORPHINE 2X DAILT, LYRICA AND PAIN PATCHES AND A TENZ UNIT.
What is cellcept? Will it help?

Jennyfoo
06-04-2008, 06:52 PM
I"m sorry you're in such pain. I don't know much about pain management except that my doctor hasn't done enough to help me with it and I prefer the incredible pain to being so loopy and doped up. I don't want to miss my kids growing up due to being in a drug-haze.

I'm new and don't have an official diagnosis and no treatement yet except anti-inflamatories and codeine.

It stinks when you're dealt such a bad hand and can't keep up with the life you've been used to. I'm also having a very hard time accepting it. Just walking around the block to get my kids from school has been doing me in. I'm glad school's done for the summer now.

I hope you feel better soon and get some pain relief.

laurid8967
06-05-2008, 07:42 AM
Hi Liticia,
My name is Lauri and I am also new here. I have been sick for years, and been unDx for a LONG time until a couple months ago. I saw a neurologist for a couple of years who helped me with my seizures and pain issues. I was on the same meds you are on, and I got into a lot of trouble with them. The AVINZA is a time released morphine, plus you are on more morphine 2X day, plus pain patches (which Im assuming are Fentanyl). That is an extremely large amount of pain meds. And please know, I know that you need some form of pain meds to help you, but to take ALL of these is really dangerous and HIGHLY addictive. I say this only because I have been there, and ended up in worse shape than when I started. please be careful. Those patches are now responsible for more overdose deaths than cocaine and heroin put together. Fentalnyl is more than 100x stronger than heroin. Please use these meds in moderation. i would hate to see another patient suffering with chronic pain end up worse than when they started. Truly, this is said out of care only, and I am in no way judging you, OK? I cant believe a doctor (other than my own who was subsequently put before the medical board) would prescribe all of these at once. Please be careful...

Saysusie
06-05-2008, 01:37 PM
Hi Laticia;
Lauri has already given you a warning about the amount and types of pain medications that you are taking, so I will not harp on that subject - only to reiterate what she said about being extremely careful with them!!!
You asked about Cellcept. Here is some information about it and its use for Lupus:
Cellcept (aka: mycophenolate Mofetil) an immunosuppressant drug is usually given to Lupus patients who show signs and symptoms of kidney involvment, particularly "nephritis". However, a new study shows it holds great promise in relieving lupus symptoms for the broader numbers of patients WITHOUT kidney problems. Lupus is an immune system disease that causes fevers, joint pain, excessive fatigue, and in severe cases, major organ damage, especially to the kidneys. lupus also can cause chronic skin rash and can affect other body systems.
Lupus nephritis is a kidney disorder that is a complication of systemic
lupus erythematosus (SLE). It is characterized by progressive loss of
kidney function. If a patient with lupus nephritis does not receive appropriate immunosuppressive treatment, the disease can cause chronic kidney failure. Cellcept has been known to significantly reduce steroid dosage (usually Prednisone) for patients with lupus nephritis or treatment-resistant systemic lupus erythematosus, and it is considered a first-line therapy for lupus nephritis, often replacing cyclophosphamide.
As an immunosuppressive drug, it works by weakening the body's over-active immune system so that it will not produce auto-antibodies. The immune system of lupus patients produces auto-antibodies at a rapid rate, which in turn attacks our immune system. When this happens, we suffer from inflammation (the primary feature of lupus), pain, organ damage and tissue damage.

I hope that I've answered your question. Please let me know if you need anything further and, again, do be careful with the amount of pain medications!

Peace and Blessings
Saysusie